Pennock's Fiero Forum
  Totally O/T - Archive
  Withdrawl Symptoms - Lorazepam (Ativan) ?

T H I S   I S   A N   A R C H I V E D   T O P I C
  

Email This Page to Someone! | Printable Version


Withdrawl Symptoms - Lorazepam (Ativan) ? by JT6666
Started on: 09-12-2006 10:41 PM
Replies: 5
Last post by: Monkeyman on 09-13-2006 08:41 AM
JT6666
Member
Posts: 348
From: Montgomery County, MD.
Registered: Nov 2003


Feedback score: N/A
Leave feedback

Rate this member

Report this Post09-12-2006 10:41 PM Click Here to See the Profile for JT6666Send a Private Message to JT6666Direct Link to This Post
Wifey has been taking this for ~4 years- 5 milligrams a day - she had ocasional panic attacks when sleeping - this served her well.
Doctor said she's been taking them too long- wants her to cut the pill in half for a while, then stop taking them altogether.
Anyone know anyone who has already walked this road?

Thanks in Advance,
-JT
IP: Logged
PFF
System Bot
JohnnyK
Member
Posts: 11290
From: Canada
Registered: Mar 2000


Feedback score: N/A
Leave feedback





Total ratings: 355
Rate this member

Report this Post09-12-2006 11:46 PM Click Here to See the Profile for JohnnyKClick Here to Email JohnnyKSend a Private Message to JohnnyKDirect Link to This Post
I know many who have done worse, so I can tell you she'll live, if thats anything..
IP: Logged
Scott-Wa
Member
Posts: 5392
From: Tacoma, WA, USA
Registered: Mar 2002


Feedback score: N/A
Leave feedback





Total ratings: 148
Rate this member

Report this Post09-13-2006 12:25 AM Click Here to See the Profile for Scott-WaClick Here to visit Scott-Wa's HomePageClick Here to Email Scott-WaSend a Private Message to Scott-WaDirect Link to This Post
I think it's worth trying to reduce/eliminate if it's not needed... just carefully.

The manufacturer doesn't want you on it over 4 months without seeing a doctor, 4 years is a long time. It is addictive and symptoms can worsed as a sideeffect of withdrawal.

Not being a doctor, I see a couple of things. This is a drug that seems to have tolerance issues where dosage normally needs to be increased over time for same effectiveness... since she's on 5mg as a maintenance dosage which is well inside the norm for that drug, maybe she has changed to where she doesn't need it as much or at all. Well worth finding out considering the negative side effects of the drug.
IP: Logged
87GT_97114
Member
Posts: 566
From: Dayton, Oregon, USA
Registered: Mar 2005


Feedback score: (3)
Leave feedback

Rate this member

Report this Post09-13-2006 12:34 AM Click Here to See the Profile for 87GT_97114Click Here to visit 87GT_97114's HomePageSend a Private Message to 87GT_97114Direct Link to This Post
Any of the benzodiazapine family are dangerous to suddenly quit, consult your doctor. I was on them for alcohol withdrawal for 4 days and they had me taper off even after that short time. (10 years clean and sober BTW)

------------------

'87 GT, daily driver
'78 Toyota longbed, parts runner
'84 F250 Xcab, BIG parts runner
'87 30' Kit Classic TT, living in it.

IP: Logged
Monkeyman
Member
Posts: 15677
From: N. Wilkesboro, NC, USA
Registered: Nov 1999


Feedback score: (5)
Leave feedback





Total ratings: 182
Rate this member

Report this Post09-13-2006 07:00 AM Click Here to See the Profile for MonkeymanSend a Private Message to MonkeymanDirect Link to This Post
 
quote
Originally posted by 87GT_97114:

(10 years clean and sober BTW)



Congratulations.
IP: Logged
Monkeyman
Member
Posts: 15677
From: N. Wilkesboro, NC, USA
Registered: Nov 1999


Feedback score: (5)
Leave feedback





Total ratings: 182
Rate this member

Report this Post09-13-2006 08:41 AM Click Here to See the Profile for MonkeymanSend a Private Message to MonkeymanDirect Link to This Post
I don't know about Ativan specifically but I'm on Zoloft, Zyprexa and Xanax. I was told numerout times that I should wean myself off of any of these if I chose to stop taking them. I tried to quit Zoloft once (stupid mistake) cold turkey. For a few days, I would get dizzy and feel like I was going to pass out. I finally decided that I needed the Zoloft and have been "fine" (not really but it sounds good) ever since. Have her take it slowly and by all means, have her follow the doctors suggestions.
IP: Logged



All times are ET (US)

T H I S   I S   A N   A R C H I V E D   T O P I C
  

Contact Us | Back To Main Page

Advertizing on PFF | Fiero Parts Vendors
PFF Merchandise | Fiero Gallery | Ogre's Cave
Real-Time Chat | Fiero Related Auctions on eBay



Copyright (c) 1999, C. Pennock